Hail, Santa Rosa
- When
- July 18, 2:50 PM CST to 2:51 PM CST
- Where
- Santa Rosa County, Pace
- Measured
- 0.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 30.600, -87.150
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jul 18, 1:30 AM CST, 13 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 230 AM CDT FRI JUL 18 2003 .SHORT TERM...PERSISTENT TROF CONTINUES OVER THE EASTERN U.S. WITH STRONG UPPER RIDGE HOLDING ACROSS MUCH OF THE SOUTH CENTRAL U.S...STRETCHING EAST TO THE MID MS RIVER VALLEY. EAST OF THE RIDGE CONVECTION CONTINUES TO DEVELOP ALONG ITS PERIPHERY AS A SERIES OF VORTS CONTINUE TO TRACK SOUTHWARD ACROSS MUCH OF THE SE. LATEST IR/WV LOOPS SHOW WEAKENING VORT MOVING OFF THE LA COAST WITH THE NEXT IMPULSE MOVING SOUTHWARD ACROSS TN INTO N AL. WITH THIS BELIEVE ANOTHER ROUND OF MOSTLY AFTERNOON AND EARLY EVENING CONVECTION WILL BE LIKELY WITH THE BEST COVERAGE OCCURRING ACROSS THE SOUTHERN HALF OF THE CWFA DUE TO BETTER MOISTURE CONVERGE FROM AFTERNOON SEABREEZE EFFECTS. CURRENT RAOB AND MODEL SOUNDINGS SUGGEST A FEW STORMS COULD BE STRONG TO SEVERE AS DRY AIR CONTINUES IN THE MID LEVELS...ALONG WITH SLIGHTLY STEEPER LAPSE RATES OCCURRING WELL INLAND WHERE STORMS WILL INITIALLY DEVELOP BEFORE MOVING SOUTHWARD TOWARDS THE COAST. WILL STAY CLOSE TO CURRENT FORECAST TEMPS THOUGH DID NOTICE TEMPS WERE SLIGHTLY WARMER YESTERDAY OVER MUCH OF THE WESTERN HALF OF THE CWFA DUE TO INCREASED SUBSIDENCE FORM THE WEST. .EXTENDED...STRONG UPPER RIDGE WILL RETROGRADE WEST AS DEEPENING TROUGH DEVELOPS ACROSS MUCH OF THE EASTERN U.S. BY EARLY NEXT WEEK TROF BECOMES WELL AMPLIFIED GIVING WAY TO INCREASED FORCING ALOFT AS A SERIES OF VORTS TRACK EASTWARD ACROSS THE DEEP SOUTH. BASICALLY A WETTER PATTERN LOOKS TO BE DEVELOPING FOR AT LEAST THE FIRST HALF OF NEXT WEEK POSSIBLY GIVING WAY TO MORE MINOR FLOODING PROBLEMS DUE TO SATURATED CONDITIONS ALREADY IN PLACE. .MARINE...WILL CONTINUE WITH A LIGHT TO MODERATE WEST TO SOUTHWEST FLOW THROUGH MUCH OF THE WEEKEND WITH SEAS AROUND 2 FEET. AS EASTERN TROF DIGS LATE IN THE WEEKEND INTO NEXT WEEK PRESSURE GRADIENTS OVER NORTH CENTRAL GULF WILL INCREASE AS TROF INTERACTS WITH BERMUDA LIKE SFC HIGH OVER THE EAST AND NORTH CENTRAL GULF. .FIRE...NO CONCERNS. /32 .PRELIMINARY TEMPS / POPS... MOBILE 92 74 91 75 / 40 20 50 40 PENSACOLA 90 75 90 76 / 40 20 40 40 DESTIN 88 77 88 78 / 40 20 40 40 EVERGREEN 91 72 91 73 / 40 20 50 40 WAYNESBORO 93 73 91 72 / 30 20 50 40 CAMDEN 93 73 92 72 / 40 20 50 40 .MOB... AL...NONE. FL...NONE. MS...NONE. 22/01
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-181700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 600 AM CDT FRI JUL 18 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...(TODAY AND TONIGHT) SCATTERED THUNDERSTORMS CAN BE EXPECTED ACROSS THE REGION ONCE AGAIN TODAY. MOVEMENT WILL BE MOSTLY TO THE SOUTHWEST AT 10 TO 20 MPH. SOME OF THE STRONGER THUNDERSTORMS COULD PRODUCE WIND GUSTS TO AROUND 50 MPH OR SMALL TO MEDIUM SIZE HAIL. FREQUENT CLOUD TO GROUND LIGHTNING WILL BE LIKELY WITH MOST THUNDERSTORMS THROUGH THIS EVENING. OVER THE COASTAL WATERS...ISOLATED WATERSPOUTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...(SATURDAY THROUGH THURSDAY) SCATTERED ...MAINLY AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED EACH DAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... EMERGENCY MANAGER AND STORM SPOTTER ACTIVATION SHOULD NOT BE REQUIRED FOR SEVERE WEATHER PURPOSES TODAY.
The Mobile radar (KMOB), 105 km away, was scanning. The volume nearest the first event began at 20:50 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2003Every state in 2003This day in weather historyWarnings in Florida, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5372596.